MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS, INC. RICHMOND PERICARDIOCENTESIS KIT; CATHETER

MERIT MEDICAL SYSTEMS, INC. RICHMOND PERICARDIOCENTESIS KIT; CATHETER
Model Number 00884450015278
Medical Device Problem Codes Material Fragmentation (1261); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during an emergent pericardial drainage procedure for a cardiac tamponade the tip of the catheter got detached during the withdrawal.The tip remained in the patient's body.
 
Additional Manufacturer Narrative
The suspect device has been returned for evaluation.The product was examined visually.The complaint is confirmed.No definitive root cause could be determined however, it is likely that significant force was applied to the device during use.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed and no exception documents were found.

Brand Name
PERICARDIOCENTESIS KIT
Common Device Name
CATHETER
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS, INC. RICHMOND
12701 kingston ave
chester VA 23836
MDR Report Key10928922
Report Number1125782-2020-00027
Device Sequence Number982032
Product Code GBX
UDI-Device Identifier00884450015278
UDI-Public00884450015278
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model Number00884450015278
Device Catalogue NumberPC101/JPB
Device Lot NumberT1825553
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2020
Initial Date Received by Manufacturer 11/24/2020
Supplement Date Received by Manufacturer03/16/2021
Initial Report FDA Received Date12/01/2020
Supplement Report FDA Received Date03/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;